Alert archive / Florida / Special Weather Statements in 2014

Special Weather Statement, NWS Miami, FL

August 8, 2014Glades County, Florida

NWS Miami, FL issued this special weather statement at Aug 8, 2014, 5:11 PM EDT for Glades County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2014, 5:11 PM EDT (21:11 UTC)
Expired
Aug 8, 2014, 6:00 PM EDT
In force
49 min
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Melbourne radar (KMLB), 119 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1298 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WWUS82 KMFL 082111
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
511 PM EDT FRI AUG 8 2014
 
FLZ063-082200-
GLADES FL-
511 PM EDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES ...
 
* UNTIL 600 PM EDT

* AT 511 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR BRIGHTON SEMINOLE RESERVATION...OR 10
  MILES NORTH OF LAKEPORT. THIS STORM WAS NEARLY STATIONARY.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

* THE STORM WILL AFFECT...
  BUCKHEAD RIDGE AND BRIGHTON SEMINOLE RESERVATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2721 8094 2715 8087 2713 8088 2710 8093
      2708 8093 2707 8096 2707 8095 2706 8095
      2707 8093 2704 8096 2706 8097 2702 8101
      2702 8130 2703 8130 2703 8127 2712 8126
      2712 8117 2721 8117
TIME...MOT...LOC 2111Z 282DEG 4KT 2713 8115 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:31 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 8, 2:31 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EDT FRI AUG 8 2014

.SHORT TERM...
SOUTHERLY FLOW AROUND THE HIGH PRESSURE CENTER TO THE EAST IS
BEING WEAKENED BY A WEAKER HIGH PRESSURE CENTER OVER THE GULF.
ALSO, THERE IS ALSO WEAK FLOW IN THE MID LEVELS, AROUND 500MB, AS
SHOWN IN THIS MORNINGS SOUNDING. THIS WILL CAUSE SLOW STORM
MOVEMENT, WITH MOST SYSTEMS DRIFTING TO THE NORTH THIS AFTERNOON.
THIS MOVEMENT IS BEING OBSERVED ON THE KAMX RADAR THIS AFTERNOON.

ALSO, THIS MORNINGS SOUNDING SHOWED A VERY MOIST ATMOSPHERE, WITH
PWATS OF 2.19 IN. THE FREEZING LEVEL IS JUST BELOW 15000 FT. THERE
IS, OF COURSE, PLENTY OF CAPE, WHICH IS TYPICAL FOR SOUTH FLORIDA
THIS TIME OF YEAR. THE 700-500 LAPSE RATES ARE NOT GREAT, ONLY AT
6.1 C/KM. SO, GIVEN THIS, WOULD EXPECT THE THUNDERSTORMS TO
CONTINUE THROUGH THE AFTERNOON, WITH MAINLY HEAVY RAIN AS THE
THREAT OF CONCERN, WHICH MAY CAUSE SOME URBAN STREET FLOODING.
THERE ALSO MAY BE A SLIGHT CHANCE OF ISOLATED SMALL HAIL, WITH
THE FREEZING LEVEL GIVEN. BUT THE ATMOSPHERE IS VERY SATURATED, SO
AGAIN, MAY BE ONLY A SLIGHT CHANCE OF IT. AS FOR WIND, WOULD NOT
EXPECT ANYTHING SIGNIFICANT FROM THE STORMS TODAY, BUT CAN NOT
RULE OUT ISOLATED STRONG, GUSTY WINDS FROM A DOWNBURST, WITH A
COLLAPSING STORM. BUT AGAIN, IT WOULD BE THE EXCEPTION TODAY, NOT
THE RULE.

MODELS ARE SHOWING THE THUNDERSTORMS DISSIPATING AFTER SUNSET.
THEY ALSO SHOW THE GENERAL PATTERN REPEATING EACH AFTERNOON
THROUGH THE WEEKEND. THERE ARE SOME SUBTLE DIFFERENCES HOWEVER,
THE ECMWF IS SHOWING SOME DRY AIR TRYING WORK ITS WAY IN. THE GFS
SHOWS A MOISTER ATMOSPHERE. BOTH MODELS DO BOTH SHOW PRECIPITATION
IN THE AFTERNOONS, BUT THE ECMWF LOOKS TO BE LESS COVERAGE AND
LESS RAIN ACCUMULATION, WHICH MAKES SENSE DUE TO THE DRIER AIR.
HAVE LEFT POPS IN PLACE WITH A FEW MINOR TWEAKS. SO, THE FORECAST
IS PRETTY MUCH THE SAME AS WHAT WENT OUT THIS MORNING, WITH MINOR
ADJUSTMENTS TO INCLUDE NEW MODEL DATA.

.LONG TERM...
THE LATEST EXTENDED GUIDANCE CONTINUES TO SUGGEST MORE OF A TYPICAL
SUMMER-LIKE PATTERN ACROSS THE REGION WITH THE LOW-LEVEL RIDGE AXIS
REMAINING OVERHEAD. MODEL PWATS INDICATE THE DRYING TREND WILL
CONTINUE WITH VALUES LOWERING INTO THE 1.3 TO 1.7" INCH RANGE BY
TUESDAY. THE LATEST FCST PACKAGE REFLECTS THIS AND ONLY INDICATES
ISLTD TO SCT AFTERNOON SHOWERS AND STORMS EACH DAY SETTING UP ACROSS
THE INTERIOR/LAKE REGIONS. A RETURN OF EAST COAST SHOWER/TSTM
ACTIVITY MAY RETURN BY THE END OF THE PERIOD AS THE LOW-LEVEL RIDGE
SHIFTS BACK TO THE SOUTH LEAVING LIGHT SOUTHWEST FLOW ACROSS THE
AREA.

/AG

&&

.AVIATION...
SHOWERS/THUNDERSTORMS ARE SO FAR MAINLY INLAND. BUT THE EAST COAST
SEA BREEZE IS SLOWLY MOVING WESTWARD. THAT COMBINED WITH OUTFLOW
BOUNDARIES WILL IGNITE ADDITIONAL CONVECTION OVER THE SHORT TERM.
ALL TERMINALS ASSIGNED VCTS BY 18-19Z AS CONVECTION IS EXPECTED TO
INCREASE IN COVERAGE. AS SEA BREEZES SLACKEN THIS EVENING WINDS
WILL LIKELY BECOME LIGHT AND VARIABLE TONIGHT. A TROPICAL WAVE
CONTINUES TO PASS SOUTHWARD OF CUBA AND MAY ALLOW FOR A FEW
ADDITIONAL SHOWERS/THUNDERSTORMS OVER NIGHT. BRIEF PERIODS OF IFR
CONDITIONS MAY BE POSSIBLE THIS EVENING WITH OCCURRENCE OF
SHOWERS/THUNDERSTORMS.

&&

.MARINE...
HIGH PRESSURE WILL REMAIN IN CONTROL ACROSS THE MARINE AREAS THROUGH
THE WEEKEND WITH LIGHT SOUTHERLY WINDS CONTINUING. WINDS AND SEAS
MAY BECOME LOCALLY HIGHER IN AND AROUND HEAVY SHOWERS AND
THUNDERSTORMS EACH DAY.

WATER LEVELS RUNNING SLIGHTLY ABOVE NORMAL COMBINED WITH THE
UPCOMING LUNAR PERIGEE ON SUNDAY COULD RESULT IN SOME MINOR STREET
FLOODING OVER THE TYPICAL MIAMI BEACH AREAS ALONG THE BAY SIDE. THIS
WILL NEED TO BE MONITORED OVER THE WEEKEND ESPECIALLY DURING THE
HIGH TIDE CYCLES SUNDAY INTO MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  90  78  91 /  20  40  10  30
FORT LAUDERDALE  79  92  81  91 /  20  30  10  20
MIAMI            77  92  80  92 /  20  40  10  20
NAPLES           77  91  76  92 /  20  40  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...13/SI
LONG TERM....85/AG
AVIATION...60/BD
Hazardous weather outlook, Aug 8, 4:03 AM EDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
403 AM EDT FRI AUG 8 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
090000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
403 AM EDT FRI AUG 8 2014

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
DURING THE AFTERNOON AND EARLY EVENING HOURS. HIGHEST
THUNDERSTORM COVERAGE WILL BE OVER THE INTERIOR OF THE PENINSULA
WITH SCATTERED THUNDERSTORMS OVER THE METRO AREAS. THE MAIN
THREATS WILL BE OCCASIONAL TO FREQUENT LIGHTNING, GUSTY WINDS OVER
40 MPH AND LOCALLY VERY HEAVY RAIN.

WATERSPOUTS: WATERSPOUTS ARE POSSIBLE OVER THE LOCAL ATLANTIC,
BISCAYNE BAY AND GULF WATERS FROM ANY SHOWERS OR CLOUD LINES THAT
DEVELOP.

WIND: GUSTY WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THE
STRONGEST THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING.

FLOODING: LOCALLY VERY HEAVY RAINFALL COULD LEAD TO MINOR STREET
FLOODING THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL CONTINUE TO BE CONCENTRATED OVER THE INTERIOR
SECTIONS, WITH LESS COVERAGE OVER THE METRO AREAS AND ALONG THE
COASTS. THE PRIMARY THREATS WILL BE LIGHTNING STRIKES, LOCALLY
GUSTY WINDS AND STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND,
WATERSPOUTS AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

MOLLEDA

In the hours before

Special weather statement, Aug 8, 3:34 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
334 PM EDT FRI AUG 8 2014

FLZ063-066-070-082000-
INLAND COLLIER COUNTY FL-HENDRY FL-GLADES FL-
334 PM EDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INLAND COLLIER
COUNTY...NORTHWESTERN HENDRY AND SOUTHWESTERN GLADES...

* UNTIL 400 PM EDT

* AT 334 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MUSE
  TO NEAR ORANGETREE...AND MOVING NORTH AT 5 TO 10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER
IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.

* THE STORM WILL AFFECT...
  LABELLE...AVE MARIA...IMMOKALEE...GOLDEN GATE ESTATES...PORT LA
  BELLE...ORANGETREE...BIG CORKSCREW ISLAND...GOLDEN GATE...MUSE...
  FELDA...SUNNILAND...LAKE TRAFFORD...CORKSCREW SWAMP SANCTUARY...
  BUNKER HILL AND KERI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2632 8169 2632 8166 2642 8166 2642 8156
      2703 8156 2703 8133 2617 8134 2618 8171
TIME...MOT...LOC 1934Z 160DEG 6KT 2686 8144 2631 8160

BAXTER
Special weather statement, Aug 8, 3:37 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
337 PM EDT FRI AUG 8 2014

FLZ067-082000-
INLAND PALM BEACH COUNTY FL-
337 PM EDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INLAND PALM BEACH
COUNTY ...

* UNTIL 400 PM EDT

* AT 336 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  NORTHWEST OF NORTH COUNTY AIRPORT TO FREMD VILLAGE-PADGETT
  ISLAND...AND MOVING NORTH AT 10 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  PAHOKEE...CANAL POINT...FREMD VILLAGE-PADGETT ISLAND AND CALOOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2690 8022 2677 8041 2671 8071 2683 8067
      2689 8062 2696 8061 2696 8021
TIME...MOT...LOC 1936Z 182DEG 10KT 2695 8029 2679 8067

BAXTER
Special weather statement, Aug 8, 4:00 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT FRI AUG 8 2014

FLZ063-066-070-082045-
INLAND COLLIER COUNTY FL-HENDRY FL-GLADES FL-
400 PM EDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL INLAND COLLIER
COUNTY...NORTHWESTERN HENDRY AND SOUTHWESTERN GLADES...

* UNTIL 445 PM EDT

* AT 359 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
  TO  DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
  FROM 9 MILES SOUTHWEST OF VENUS TO 6 MILES SOUTHWEST OF
  FELDA...AND MOVING WEST AT 5 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THESE STORMS WILL AFFECT... LABELLE...IMMOKALEE...MUSE...PORT LA
  BELLE...FELDA AND KERI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2643 8134 2643 8156 2654 8156 2654 8157
      2703 8155 2703 8133
TIME...MOT...LOC 1959Z 103DEG 5KT 2698 8147 2650 8152

BAXTER
Special weather statement, Aug 8, 4:01 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
401 PM EDT FRI AUG 8 2014

FLZ067-082045-
INLAND PALM BEACH COUNTY FL-
401 PM EDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL INLAND PALM BEACH
COUNTY ...

* UNTIL 445 PM EDT

* AT 401 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR CANAL POINT...MOVING NORTHWEST AT 5 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  PAHOKEE...CANAL POINT AND FREMD VILLAGE-PADGETT ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2687 8038 2677 8059 2676 8069 2679 8070
      2682 8068 2684 8065 2689 8062 2693 8062
      2695 8061 2696 8038
TIME...MOT...LOC 2001Z 148DEG 5KT 2687 8052

BAXTER
Special weather statement, Aug 8, 4:41 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
441 PM EDT FRI AUG 8 2014

FLZ069-070-082130-
INLAND COLLIER COUNTY FL-COASTAL COLLIER COUNTY FL-
441 PM EDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL INLAND COLLIER
COUNTY AND WEST CENTRAL COASTAL COLLIER COUNTY...

* UNTIL 530 PM EDT

* AT 441 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR WEST TOLL GATE ON ALLIGATOR ALLEY...OR
  NEAR GOLDEN GATE ESTATES...MOVING NORTHWEST AT 5 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  GOLDEN GATE ESTATES...ORANGETREE...WEST TOLL GATE ON ALLIGATOR
  ALLEY...GOLDEN GATE...VINEYARDS...PICAYUNE STRAND STATE FOREST AND
  INTERSECTION I-75 AND EVERGLADES BLVD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2615 8142 2603 8159 2618 8177 2629 8166
      2634 8151
TIME...MOT...LOC 2041Z 135DEG 5KT 2615 8157

BAXTER
Special weather statement, Aug 8, 5:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
511 PM EDT FRI AUG 8 2014

FLZ063-082200-
GLADES FL-
511 PM EDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES ...

* UNTIL 600 PM EDT

* AT 511 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR BRIGHTON SEMINOLE RESERVATION...OR 10
  MILES NORTH OF LAKEPORT. THIS STORM WAS NEARLY STATIONARY.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

* THE STORM WILL AFFECT...
  BUCKHEAD RIDGE AND BRIGHTON SEMINOLE RESERVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2721 8094 2715 8087 2713 8088 2710 8093
      2708 8093 2707 8096 2707 8095 2706 8095
      2707 8093 2704 8096 2706 8097 2702 8101
      2702 8130 2703 8130 2703 8127 2712 8126
      2712 8117 2721 8117
TIME...MOT...LOC 2111Z 282DEG 4KT 2713 8115

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:58 PM EDTSpecial Weather StatementMFLBroward47 min
Aug 8, 2:12 PM EDTSpecial Weather StatementMFLPalm Beach33 min
Aug 8, 2:48 PM EDTSpecial Weather StatementMFLHendry27 min
Aug 8, 3:34 PM EDTSpecial Weather StatementMFLHendry26 min
Aug 8, 3:37 PM EDTSpecial Weather StatementMFLPalm Beach23 min
Aug 8, 4:00 PM EDTSpecial Weather StatementMFLGlades45 min
Aug 8, 4:01 PM EDTSpecial Weather StatementMFLPalm Beach44 min
Aug 8, 4:41 PM EDTSpecial Weather StatementMFLCollier49 min

Nearby

Special Weather Statements in Florida, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.